Flash Flood, Jasper
- When
- June 26, 1:00 PM CST to 5:00 PM CST
- Where
- Jasper County, Gifford to 1 mi E of Gifford
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.070, -87.050
Heavy rains caused flooding across parts of Jasper County. Standing water was reported in fields and ditches and a road was closed where a culvert had washed part of the road away.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy rains caused flooding across parts of Jasper County. Standing water was reported in fields and ditches and a road was closed where a culvert had washed part of the road away. At least 4 inches of rain was measured just east of Gifford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 26, 12:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 145 PM CDT TUE JUN 26 2007 .DISCUSSION...UPDATED LATE MORNING PESKY UPPER CIRCULATION OVER SRN IL PUSHING VERY SLOWLY NWD AND SETTING OFF AN AREA OF TSTMS FROM AROUND CMI SOUTHWARD. THIS SYSTEM SHOULD BE WHAT GOES FOR A FOCUS AREA THIS AFTERNOON AND EVENING AS IT EDGES NNE TOWARD NW INDIANA. POPS HAVE BEEN INCREASED OVER SRN CWA THIS AFTERNOON TO AROUND SUNSET. AIRMASS VERY MOIST BUT WIND FIELD VERY LIGHT SO LOCAL HEAVY RAIN WOULD BE A POSSIBLE THREAT. FEW CELLS WILL ALSO LKLY FORM ANYWHERE IN NRN IL OR NW IN DURING THE AFTERNOON ESPECIALLY AS TEMPS RISE INTO THE UPPER 80S BUT POPS IN ANY ONE SPOT WILL BE LOW. MORE WIDEPSREAD ACTIVITY EXPECTED WED BEFORE COOL DOWN LATTER HALF OF THE WEEK. KL PREV DISC 235 AM...HUMIDITY HAS RETURNED TO THE AREA WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S THIS MORNING. LITTLE RELIEF FROM HUMID CONDITIONS UNTIL COLD FRONT ARRIVES WEDNESDAY AFTERNOON/EVENING. GUIDANCE RATHER CONSISTENT WITH HIGHS AROUND 90 TODAY AND WITH HIGH HUMIDITY LEVELS WILL FEEL SOMEWHAT OPPRESSIVE AS HEAT/HUMIDITY COMBINE TO PUSH HEAT INDICIES INTO THE MID 90S. WHETHER WE TAG 90 OR LOWER 90S...LIKELY TO HINGE ON CLOUD COVER/PRECIP COVERAGE DURING THE AFTERNOON. WEAK SHORTWAVE LIFTS NE ACROSS CENTRAL IL/IN THIS AFTERNOON. WITH MOIST LOW LEVELS...SHOULD BE ENOUGH TO GENERATE A BKN CU FIELD THEN POP SOME ISOLATED SHOWERS/TS DURING THE AFTERNOON INTO THE EARLY EVENING HRS. BEST CHANCES FOR PRECIP WILL BE ACROSS THE SOUTHERN CWA AND HAVE KEPT HIGHS IN THE UPPER 80S THERE. THIS SHORTWAVE ONLY REACHES SOUTHWEST LOWER MI BY WEDNESDAY MORNING SO IT IS POSSIBLE ACTIVITY MAY LINGER THRU THE NIGHT BUT WOULD EXPECT COVERAGE TO DECREASE THRU THE EVENING HRS. TEMPS ONLY SLOWLY DROPPING OFF INTO THE LOW/MID 70S TONIGHT INTO WEDNESDAY MORNING. SOUTHWESTERLY FLOW INCREASES LATE MORNING INTO THIS AFTERNOON THUS ANY LIGHT WINDS NEAR THE LAKESHORE WILL BECOME SW EARLY/MID AFTERNOON BUT FOR A TIME...A SSE OR SE GRADIENT ALONG THE NORTH SHORE MAY KEEP TEMPS A LITTLE COOLER THRU THE MORNING. COLD FRONT APPROACHES THE AREA WEDNESDAY AFTERNOON AND THERE MAY BE SOME ISOLATED ACTIVITY DURING THE MORNING BUT BULK OF THE PRECIP SHOULD ACCOMPANY FROPA DURING THE AFTERNOON AND EVENING HRS. LITTLE CHANGE IN DEWPOINTS UNTIL FROPA PASSES...SO DESPITE HIGHS BACK IN THE MID 80S...PERHAPS A FEW UPPER 80S...WEDNESDAY ALSO SHAPING UP TO BE QUITE HUMID. TRENDS CERTAINLY SUPPORT BEST PRECIP CHANCES AND TIMING ACROSS THE NORTHERN CWA WED AFTERNOON AND WILL MAINTAIN LIKELY POPS THERE. UPPER LEVEL SUPPORT WITH FRONT NOT THAT GREAT IN TERMS OF SVR POTENTIAL INCLUDING A FREEZING LEVEL ABOVE 14KFT. MAIN THREAT FROM ANY OF THE STORMS WEDNESDAY WILL BE HEAVY RAIN... ESPECIALLY GIVEN RATHER WEAK STEERING WINDS ALOFT. COLD FRONT SLOWLY PUSHES SOUTH ACROSS THE CWA WEDNESDAY NIGHT WITH ANOTHER SHORTWAVE RIDING EAST ALONG THE FRONT THURSDAY MORNING. THIS WILL KEEP CHANCE OF PRECIP GOING SOUTH OF I-80 WEDNESDAY NIGHT INTO THURS MORNING WITH ACTIVITY FINALLY SAGGING SOUTH OF THE AREA BY THURSDAY EVENING. HIGH PRESSURE PUSHES SOUTH ACROSS THE REGION THURSDAY AND THURSDAY NIGHT AND MUCH COOLER AND DRIER NORTHEAST FLOW SETS UP FOR THE END OF THE WEEK AND WEEKEND. DESPITE LAKE CONTINUING TO WARM...WITH PLENTY OF LATE JUNE SUN...SHOULD SEE NE FLOW ENHANCED BY A LAKE BREEZE EACH DAY INTO THE WEEKEND. ALSO...IN THIS PATTERN DEWPOINTS TEND TO DROP SIGNIFICANTLY DURING THE AFTERNOON HRS AND HAVE DROPPED THEM SEVERAL DEGREES AND THESE WILL LIKELY NEED TO BE ADJUSTED DOWN FURTHER INTO THE WEEKEND. CMS && .AVIATION DISCUSSION FOR 18Z TAFS... WARM HUMID AIRMASS CONTINUES TO ENVELOP MUCH OF THE WESTERN GREAT LAKES TODAY WITH DEWPOINTS WILL INTO THE LOWER TO MIDDLE 70S. THIS COMBINED WITH AN UPPER-LEVEL LOW PRESSURE SYSTEM CENTERED TO THE SOUTH OF THE AREA WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING. LATEST RADAR SHOWS NUMEROUS CELLS DEVELOPING ACROSS THE REGION...WITH THE RADAR BEING LITERALLY DOTTED WITH STORMS AT THE MOMENT. MAIN PUSH STILL REMAINS ACROSS THE SOUTH WITH HEAVIEST ACTIVITY NOW MOVING INTO SOUTHERN PORTIONS OF LIVINGSTON...FORD...AND IROQUOIS COUNTIES. EXPECT COVERAGE OF SHOWERS AND STORMS TO INCREASE/PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AS VERY WARM TEMPERATURES HAVE PRODUCED A RELATIVELY UNSTABLE ATMOSPHERE WITH CAPE VALUES APPROACHING 1500 - 2000 J/KG. BECAUSE OF THIS...HAVE INTRODUCED VCTS GROUPS AT ALL TAF LOCATIONS THROUGH THE REMAINDER OF THE AFTERNOON. HAD TO GO WITH A FEW TEMPO GROUPS FOR DPA/RFD AS ACTIVITY DEVELOPING OUT WEST HAS EITHER MOVED OVER THE AREA (RFD) OR WILL MOVE INTO THE AREA SHORTLY (DPA). OTHER PROBLEM THIS AFTERNOON IS POSITION OF LAKE BREEZE BOUNDARY. LATEST IMAGES FROM TDWR FROM MDW INDICATE BOUNDARY NOW CENTERED ACROSS EASTERN COOK AND LAKE IL COUNTIES IS GRADUALLY MAKING A RUN TO THE WEST. MAIN CONCERN IS WHETHER OR NOT THIS FEATURE WILL MAKE IT INTO ORD OR NOT. FELT PRETTY CONFIDENT AT THE START OF THE SHIFT THAT LAKE BREEZE WOULD NOT BE A CONCERN TODAY AS DECENT SOUTH-SOUTHWESTERLY FLOW WAS ANTICIPATED. HOWEVER LATEST OBS FROM BOTH MDW/ORD HAVE INDICATED VRB WIND CONDITIONS...WHICH IS NONE-THE-LESS ALLOWING FOR THE GRADUAL PUSH TO THE WEST. FEEL RIGHT NOW THAT BOUNDARY WILL NOT MAKE IT THAT FAR WEST AND WITH ANY OUTFLOW FROM ANY STORMS CENTERED OFF TO THE WEST...FEEL THIS WILL AID IN KEEPING BOUNDARY AT BAY FOR THE TIME BEING. NEXT MAJOR CONCERN WILL BE APPROACH OF COLD FRONT THAT WAS CENTERED ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION THIS MORNING. LATEST NAM12 SHOWS THIS BOUNDARY BEGINNING TO ENTER THE REGION AFTER 00Z TOMORROW EVENING. AHEAD OF THIS BOUNDARY...WINDS MAY BECOME WESTERLY...ESPECIALLY AT RFD...HOWEVER AS TIME APPROACHES WILL ADJUST WINDS AS NECESSARY. FRONT IS EXPECTED TO PASS THROUGH TOMORROW NIGHT...WITH GRADUAL RETURN TO NORTHERLY WINDS IN ITS WAKE. SHOWERS AND STORMS ASSOCIATED WITH THIS FEATURE WILL AGAIN BE A CONCERN FOR TOMORROW AFTERNOON AND EVENING. GITRO && .MARINE... FOR AFTERNOON UPDATE...SHOWERS AND THUNDERSTORMS EXPECTED TO INCREASE THIS AFTERNOON ACROSS MUCH OF THE AREA...HOWEVER STABILIZING EFFECT ACROSS LAKE WILL LIKELY LIMIT COVERAGE OVER THE WATERS. UPPER-LEVEL LOW CONTINUES TO MOVE NORTHEAST FROM SOUTHERN IL THIS AFTERNOON...WHICH IS HELPING IN THE FORMATION OF THESE SHOWERS AND STORMS. MAIN CONCERN FOR THE NEXT COUPLE OF DAYS WILL BE THE MOVEMENT OF A COLD FRONT DOWN THE LAKE ON WEDNESDAY. AHEAD OF THIS FRONT...SOUTHERLY TO SOUTHWESTERLY WINDS EXPECTED TO CONTINUE ACROSS THE LAKE...WITH A SHIFT TO NORTHERLY AFTER FROPA. GRADIENT ACROSS LAKE IS EXPECTED TO INCREASE AFTER FRONTAL PASSAGE AS CANADIAN HIGH PRESSURE SETTLES INTO NORTHERN GREAT LAKES. NORTHERLY FETCH WILL HELP CREATE WAVES IN THE 3 TO 5 FOOT RANGE BEGINNING WEDNESDAY NIGHT AND LASTING THROUGH THURSDAY. FAIR AND DRY CONDITIONS ARE THEN ANTICIPATED TOWARDS THE END OF THE WEEK AND BEGINNING OF THE UPCOMING WEEKEND. && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 800 AM CDT TUE JUN 26 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-270930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 800 AM CDT TUE JUN 26 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MIDDAY AND CONTINUE INTO THE EARLY EVENING HOURS. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN....WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE WITH THIS FRONT. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-270930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 800 AM CDT TUE JUN 26 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...MAINLY OVER THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN....WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY AND THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 157 PM CDT TUE JUN 26 2007 ILZ021-022-261945- GRUNDY IL-WILL IL- 157 PM CDT TUE JUN 26 2007 AT 157 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ALONG THE GRUNDY WILL COUNTY LINE...OR ABOUT HALF WAY BETWEEN MORRIS AND WILMINGTON. THIS THUNDERSTORM IS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AS WELL AS VERY HEAVY RAINFALL. IN ADDITION...OUTFLOW FROM OTHER THUNDERSTORMS COULD PRODUCE WINDS OF AROUND 30 MPH ACROSS WILL COUNTY THROUGH 3 PM. IZZI
The Chicago radar (KLOT), 105 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43980.